MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number 9-PDAP-04-04-L
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2025, a 4 mm x 4 mm amplatzer piccolo occluder was chosen for implant using an unknown delivery system.During the procedure, upon releasing the device, it was noted that the device embolized into the main pulmonary artery.The device was completed using a 5mm x 2mm amplatzer piccolo occluder.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 4 mm x 4 mm amplatzer piccolo occluder was chosen for implant using an unknown delivery system.The defect measured 3.4/3.2/3.1/4.1/11 mm, with multiple measurements obtained due to the shape of the defect and to determine the optimal implant location.Fluoroscopy and tte were used during the procedure.During device deployment, upon releasing the device, it was noted under fluoroscopy that the device embolized into the main pulmonary artery.The device completely dislodged from the intended implant site.The implanter reported the cause of the embolization as unknown.The patient remained hemodynamically stable throughout the procedure, and no rhythm changes were observed.There was no leak detected around the lobe of the device, and no clinical signs or symptoms were noted during or after the event.To address the embolization, the device was retrieved through the same access point, and no obstruction of blood flow was reported.The embolized device had traveled to the main pulmonary artery.Retrieval was performed urgently but without adverse events.A replacement device was used; however, although a 5¿2mm amplatzer piccolo occluder , 4¿2 mm amplatzer piccolo occluder, and 4¿4 piccolo device were attempted, a non-abbott device was ultimately implanted successfully.The procedure was completed without clinically significant delay and with no adverse patient effects reported.
 
Additional Manufacturer Narrative
An event of device embolization into the main pulmonary artery was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported device embolization could not be conclusively determined.The unexpected intervention is result of retrieval of embolized device through the same access point.Retrieval was performed urgently but without adverse events.There were no complaints associated with any other devices from the lot.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER PICCOLO
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24038244
Report Number2135147-2026-00244
Device Sequence Number13030416
Product Code MAE
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-PDAP-04-04-L
Device Catalogue Number9-PDAP-04-04-L
Device Lot Number10844622
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2025
Supplement Date Received by Manufacturer06/16/2026
Initial Report FDA Received Date01/12/2026
Supplement Report FDA Received Date06/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age1 MO
Patient SexMale
Patient Weight2 LB